Thunderstorm Wind, Pulaski
- When
- July 18, 12:00 AM EST
- Where
- Pulaski County, 1.3 mi WNW of Science Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.190, -84.640
Multiple large tree limbs were blown down near Science Hill.
Strong thunderstorms moving southeastward across northeastern Kentucky brought flash flooding and isolated instances of wind damage to Fleming and Rowan counties on July 18, 2015.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
Strong thunderstorms moving southeastward across northeastern Kentucky brought flash flooding and isolated instances of wind damage to Fleming and Rowan counties on July 18, 2015.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 17, 9:55 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1055 PM EDT FRI JUL 17 2015 .UPDATE... ISSUED AT 1055 PM EDT FRI JUL 17 2015 FORWARD EDGE OF CONVECTIVE COMPLEX FELL APART AS IT HIT OUR FORECAST AREA...PROBABLY DUE TO THE DRYER AIR THAT WAS IN PLACE. HOWEVER...ADDITIONAL SHOWERS AND STORMS ARE BEGINNING TO IMPACT THE NORTHERN HALF OF EASTERN KENTUCKY. WILL ALSO HAVE TO KEEP AN EYE ON THE SOUTHWARD SURGE OF CONVECTION NEAR LOUISVILLE OVER THE NEXT HOUR OR TWO TO SEE IF IT COULD MAKE IT TO OUR SOUTHWEST COUNTIES. OTHERWISE...JUST DID A QUICK UPDATE TO FRESHEN UP THE GRIDS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. UPDATE ISSUED AT 900 PM EDT FRI JUL 17 2015 CONVECTIVE COMPLEX CONTINUES ITS SEWD PUSH TOWARDS OUR FORECAST AREA AND SHOULD BEGIN IMPACTING THE NORTHERN COUNTIES WITHIN THE HOUR. HOWEVER...ITS INTENSITY HAS DWINDLED...SO THINKING IT WILL MAINLY BE A HEAVY RAIN THREAT. ACCORDINGLY...HAVE BUMPED UP POPS TO LIKELY ACROSS THE NORTH AND FAR EASTERN COUNTIES FOR THE NEXT 3-6 HOURS. IT WILL BE INTERESTING TO SEE IF THIS COMPLEX MAKES IT THROUGH KENTUCKY OR IF IT WEAKENS FURTHER WITH LOSS OF DAYTIME HEATING. SO WILL HAVE TO MONITOR THIS THROUGH THE REMAINDER OF THE EVENING. IN ADDITION...HAVE FRESHENED UP T/TD GRIDS TO REFLECT MOST RECENT OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. UPDATE ISSUED AT 636 PM EDT FRI JUL 17 2015 AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED TO OUR WEST AND ARE GRADUALLY MOVING INTO OUR NORTHERN TIER OF COUNTIES. THESE SHOWERS REMAIN LIGHT IN NATURE FOR NOW BUT WILL HAVE TO OVERCOME A 10 DEGREE DEWPOINT DEPRESSION TO MAKE IT TO THE GROUND. THAT BEING SAID...HAVE BUMPED UP POPS A BIT TO MAKE SURE THERE/S A LEAST A SLIGHT CHANCE FOR SHOWERS AND STORMS IN NORTHEASTERN KY. THERE IS ALSO A CONVECTIVE COMPLEX OVER OH THAT IS PUSHING SEWD...AND COULD POSSIBLY MAKE IT INTO OUR CWA LATE TONIGHT...SO WILL HAVE TO WATCH THIS THROUGHOUT THE EVENING TO SEE IF IT MAINTAINS ANY SEVERE ATTRIBUTES OR TRANSITIONS TO A HEAVY RAIN THREAT. FRESHENED UP THE GRIDS TO REFLECT MOST RECENT OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 340 PM EDT FRI JUL 17 2015 18Z SFC ANALYSIS SHOWS A WEAK FRONT APPROACHING FROM THE NORTHWEST AS LOW PRESSURE RIDES INTO THE NORTHERN GREAT LAKES. THIS HAS TURNED THE WINDS TO THE SOUTHWEST AT 5 TO 10 KTS ACROSS THE AREA SUPPORTING A WARM AND MOIST FLOW OF AIR THIS AFTERNOON. AS SUCH... TEMPERATURES HAVE MADE IT INTO THE MID AND UPPER 80S ACROSS THE AREA WITH STICKY DEWPOINTS GENERALLY IN THE LOW 70S. ON THE REGIONAL MOSAIC RADAR...THERE IS A BROKEN LINE OF SHOWERS AND STORMS MOVING GENERALLY EAST THROUGH CENTRAL PARTS OF THE OHIO VALLEY AND A FEW LIGHTER RETURNS CLOSER TO THE OHIO RIVER TO OUR NORTHEAST. SATELLITE SHOWS PARTLY TO MOSTLY CLOUDY CONDITIONS ACROSS EASTERN KENTUCKY AHEAD OF THE BOUNDARY. THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT THROUGH THE SHORT TERM PORTION OF THE FORECAST AS THEY ALL SHOW A STRENGTHENING RIDGE OVER THE DEEP SOUTH AND GULF COAST STATES. AS THE RIDGE BUILDS...A FEW WEAKER SHORTWAVES WILL PASS THROUGH NORTHERN KENTUCKY. THE ONE THAT MOVES BY TONIGHT WILL DROP SOUTHEAST ONCE IT GETS EAST OF KENTUCKY WITH SUBSEQUENT WAVES TRACKING MORE THROUGH THIS PART OF THE STATE INTO SUNDAY MORNING. EVEN WITH THESE MINOR WAVES...THE GFS AND ECMWF ARE QUITE SIMILAR LENDING MORE CONFIDENCE TO THEIR SOLUTIONS...AND THE INABILITY OF THE SOUTHWEST RIDGE TO SHUTDOWN CONVECTION THROUGH THE WEEKEND. HAVE FOLLOWED A GENERAL MODEL BLEND FOR THE FORECAST THROUGH SUNDAY MORNING WITH A LEAN TOWARDS THE HIGHER RESOLUTION NAM12 AND HRRR IN THE NEAR TERM. SENSIBLE WEATHER WILL FEATURE A RELATIVELY QUIET EVENING...PERHAPS BECOMING MORE ACTIVE LATER IN THE NORTH AS THE BOUNDARY AND OUTFLOW FROM THE CURRENT STORMS SINK INTO THIS PART OF THE STATE. THESE BOUNDARIES AND INFLUENCE FROM THE EARLIER STORMS WILL KEEP A THREAT OF SHOWERS AND THUNDERSTORMS GOING FOR THE EASTERN PARTS OF THE AREA...PARTICULARLY...THROUGH THE REST OF THE NIGHT. THE ADDITIONAL CLOUD COVER WILL LIKELY KEEP MOST OF THE FOG AT BAY ASIDE FROM THE DEEPER VALLEYS AND ANY PLACE THAT SEES RAIN DURING THE EVENING/NIGHT. FOR THE MOST PART...SATURDAY WILL BE HOT... HUMID...AND DRY THOUGH THERE WILL BE A CONTINUED SMALL CHANCE FOR CONVECTION ACROSS THE AREA DUE TO THE INSTABILITY AND LIMITED SUBSIDENCE FROM THE RIDGE TO THE SOUTHWEST. HEAT INDICES MAY CREEP ABOVE 100 DEGREES FOR PARTS OF THE AREA ON SATURDAY AFTERNOON. WILL HIT THIS IN THE HWO AND A FORTHCOMING SPS THAT WILL ALSO ADDRESS THE HEAT THROUGH MONDAY. FOR SATURDAY NIGHT LINGERING CONVECTION SHOULD DIE OFF WITH THE LOSS OF DAYTIME HEATING...BUT THERE WILL PROBABLY BE ENOUGH MID LEVEL ENERGY AROUND TO KEEP CONVECTION FROM BEING COMPLETELY DORMANT. AGAIN THERE WILL BE A POTENTIAL FOR PATCHY VALLEY FOG THROUGH DAWN SUNDAY. STARTED WITH THE SHORTBLEND AS FOR THE T/TD/WIND GRIDS THROUGH THE NIGHT FOLLOWED BY THE SUPERBLEND INTO SUNDAY MORNING. DID MAKE SOME SMALL CHANGES TO LOW TEMPERATURES EACH NIGHT ANTICIPATING MINOR RIDGE TO VALLEY SPLITS. AS FOR POPS...ENDED UP SIMILAR TO A BLEND OF THE WETTER MET AND DRIER MAV NUMBERS THROUGH THE PERIOD. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 325 PM EDT FRI JUL 17 2015 MODELS ARE STILL SHOWING QUITE A BIT OF DISAGREEMENT IN THE MID TERM...DESPITE UPPER LEVEL RIDGING ACROSS THE REGION. THE ECMWF KEEPS THE REGION DRY UNDER A HIGH PRESSURE REGIME TO START OUT SUNDAY...WITH A LINE OF SHOWERS AND THUNDERSTORMS TO OUR NW ALONG A FRONTAL BOUNDARY PUSHING TOWARDS THE OHIO RIVER VALLEY. HOWEVER...WITH HIGH PRESSURE IN PLACE FOR THE GFS AS WELL...THIS MODEL IS STILL TRYING TO PRODUCE SPOTTY SHOWERS AND THUNDERSTORMS ACROSS MUCH OF KY AND TN. ULTIMATELY...SHOWERS AND THUNDERSTORMS WILL DEPENDENT ON WHETHER OR NOT A WEAK SHORTWAVE MOVES THROUGH THE REGION AND PROVIDES ENOUGH INSTABILITY AND LIFT TO PRODUCE SOME ISOLATED TO SCATTERED CONVECTION. OTHERWISE...THINK HIGH PRESSURE AT THE SURFACE WILL TAKE PRECEDENCE. AS SUCH...JUST KEPT LOW END POPS IN THE FORECAST FOR THE SUNDAY TIME FRAME. HEAT CONTINUES TO BE A CONCERN AS WELL...UNDER MOIST SW FLOW. A STRONG PULL OF GULF AIR...HIGH SUN ANGLES...AND PARTLY CLOUDY SKIES...WILL BOOST TEMPS UP TO THE 90 DEGREE MARK IN MANY LOCATIONS. THIS...COMBINED WITH THE HUMIDITY...WILL CREATE APPARENT TEMPS IN THE UPPER 90 TO LOW 100 DEGREE RANGE. BY SUNDAY NIGHT...WEAK UPPER LEVEL TROUGHING WILL BEGIN WORKING INTO THE REGION AND THE COLD FRONT TO THE NE BEGINS SLIDING TOWARDS THE OHIO RIVER. THIS WILL INCREASE SHOWER AND THUNDERSTORM POTENTIAL...ESPECIALLY TOWARDS THE LATE NIGHT AS THE FRONT NEARS. THE FRONT WILL THEN SHIFT INTO KY DURING THE DAY MONDAY...WITH FRONTOGENESIS INTERACTING WITH DAYTIME HEATING AND INSTABILITY...CREATING A GOOD SCENARIO FOR SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS. CAPE VALUES CONTINUE TO IMPRESS...TOPPING OUT OVER 4000 J/KG DURING THE AFTERNOON HOURS...WITH LI/S IN THE -9 TO -11 RANGE AND PWATS NOW OVER 2 INCHES. AS SUCH...CAN/T RULE OUT SOME STRONG TO SEVERE STORMS 18Z AND AFTER WITH SOME POTENTIALLY HEAVY DOWNPOURS EMBEDDED WITHIN THE HEAVIEST STORMS. THE FRONT WILL SHIFT SOUTHEAST OF THE REGION LATE MONDAY NIGHT AND INTO TUESDAY...BUT CONTINUES TO LOOK LIKE IT WILL GET HUNG UP ACROSS THE HIGHER APPALACHIAN TERRAIN. IF THIS OCCURS...THIS COULD PROVIDE ENOUGH LIFT AND INSTABILITY NEAR THE REGION TO KEEP SOME SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE DAY TUESDAY ...ESPECIALLY IN THE FAR SE. MEANWHILE...ANOTHER APPROACHING SHORTWAVE AND SURFACE FRONTAL BOUNDARY WILL QUICKLY SHIFT ACROSS THE MISSISSIPPI RIVER VALLEY AND INTO KY...AND BRING ANOTHER MORE DEFINED AREA OF SHOWERS AND THUNDERSTORMS INTO THE CWA TUESDAY AFTERNOON AS WELL. UNFORTUNATELY...BOTH THE GFS AND ECMWF HAVE DIFFERENT IDEAS AS TO WHEN THIS MOISTURE AND PRECIP CHANCES WILL ACTUALLY EXIT THE REGION BEHIND THE SHORTWAVE/COLD FRONT...WITH THE ECMWF GOING MUCH DRIER THAN THE GFS. SEVERAL MORE SHORTWAVES AND FRONTAL BOUNDARIES ARE EXPECTED TO IMPACT THE CWA FOR THE REMAINDER OF THE EXTENDED PERIOD...WITH CHANCES OF SHOWERS AND THUNDERSTORMS EXPECTED ALMOST EVERY DAY. AT THIS POINT...WILL LEAN TOWARDS A BLEND OF THE MODELS SINCE AGREEMENT IS OVERALL POOR AT BEST BY THIS POINT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 740 PM EDT FRI JUL 17 2015 THERE HAS BEEN AN UPTICK IN CLOUDS AND SHOWER ACTIVITY ACROSS EASTERN KENTUCKY THE PAST HOUR DUE TO A SHORTWAVE PASSING THROUGH OUR AREA. OF MORE CONCERN IS A CONVECTIVE COMPLEX CURRENTLY AFFECTING OHIO. THIS COMPLEX MAY CONTINUE ITS TREK SEWD INTO OUR AREA AROUND 03Z AND MAINLY AFFECT THE SYM TAF SITE. HOWEVER...DO NOT HAVE ENOUGH CONFIDENCE TO LOWER VISIBILITIES AT THIS TIME. OTHERWISE...VFR CONDITIONS ARE ANTICIPATED FOR MOST OF THE TAF PERIOD...WITH THE EXCEPTION OF MVFR VIS AT LOZ AND SME DUE TO POTENTIAL FOG DEVELOPMENT TOWARDS DAWN. MVFR CONDITIONS OR WORSE WILL ALSO BE POSSIBLE WITH ANY STORM BUT MOST PLACES WILL STAY DRY. WINDS THROUGH THE PERIOD WILL BE FROM 5 TO 10 KTS...GENERALLY FROM THE SOUTHWEST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JVM SHORT TERM...GREIF LONG TERM...JMW AVIATION...GREIF/JVM
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 410 PM EDT FRI JUL 17 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-182315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 410 PM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE...MAINLY LATE. TO THE NORTH OF INTERSTATE 64 ANY STORM COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL AS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES FROM SATURDAY THROUGH THURSDAY. ADDITIONALLY...HEAT INDICES WILL PEAK BETWEEN 95 AND 100 DEGREES EACH AFTERNOON FROM SATURDAY THROUGH MONDAY. PLEASE TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME OUTSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF/JMW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1233 AM EDT SAT JUL 18 2015
KYZ050-051-058>060-106-180515-
ESTILL-BATH-POWELL-MENIFEE-MORGAN-MONTGOMERY-
1233 AM EDT SAT JUL 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...BATH...
POWELL...MENIFEE...MORGAN...MONTGOMERY...
AT 1232 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR WINSTON...
OR 9 MILES WEST OF IRVINE...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STANTON...IRVINE...FRENCHBURG...MARSHALL...JEFFERSONVILLE...
CAMARGO...CLAY CITY...RAVENNA...WELLINGTON...SALT LICK...VAUGHNS
MILL...LOWER SPENCER...NORTH IRVINE...STOLL...TABOR...SPOUT
SPRINGS...SOUTH IRVINE...RICE STATION...FITCHBURG AND PRESTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 36.
INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 126 AND 128.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3788 8341 3782 8358 3783 8362 3779 8365
3763 8412 3764 8413 3767 8409 3774 8408
3778 8411 3781 8408 3781 8412 3784 8411
3782 8407 3783 8400 3787 8403 3787 8402
3793 8397 3796 8398 3818 8365
TIME...MOT...LOC 0432Z 237DEG 39KT 3773 8414
ARSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1248 AM EDT SAT JUL 18 2015
KYZ058-068-069-111-180515-
ESTILL-ROCKCASTLE-JACKSON-LEE-
1248 AM EDT SAT JUL 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...ROCKCASTLE...
JACKSON...LEE...
AT 1248 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SNIDER...OR
10 MILES NORTH OF MOUNT VERNON...MOVING EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IRVINE...BRODHEAD...RAVENNA...WANETA...ARVEL...WILLOW SHOALS...KERBY
KNOB...CRESSMONT...IDA MAY...PITTS...BANFORD...SOUTH IRVINE...
COLLINGSWORTH...WAGERSVILLE...DRIP ROCK...LAKES...STATION CAMP...
EGLON...MORRILL AND LEIGHTON.
THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 65 AND 72.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3747 8438 3754 8435 3753 8430 3752 8430
3751 8427 3752 8420 3756 8416 3757 8409
3764 8413 3766 8411 3773 8382 3750 8376
3749 8383 3752 8388 3748 8388 3740 8441
3748 8443
TIME...MOT...LOC 0448Z 253DEG 43KT 3751 8434
ARSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1254 AM EDT SAT JUL 18 2015
KYZ106-107-109-180545-
JOHNSON-MAGOFFIN-MORGAN-
1254 AM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON...MAGOFFIN...MORGAN...
AT 1253 AM EDT...A STRONG THUNDERSTORM WAS OVER MATTHEW...OR NEAR
WEST LIBERTY...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SALYERSVILLE...MASON...LEWIS...BROWNLOW...GORDON
FORD...WILLIAMS...SWAMP BRANCH...CISCO...WHITE OAK...GRAYFOX...
ELNA...PERLIE...BETHANNA...MIMA...QUOD...EVER...RELIEF...BALLOT AND
ELSIE.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 68
AND 76.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3795 8285 3771 8289 3771 8291 3772 8293
3769 8295 3777 8328 3795 8325
TIME...MOT...LOC 0453Z 278DEG 17KT 3785 8317
ARThe Jackson,KY radar (KJKL), 125 km away, was scanning. The volume nearest the first event began at 05:02 UTC.
5 flash flood, 4 thunderstorm wind. Local standard time, as filed.
Multiple large tree limbs were blown down near Science Hill.
Trees were blown down on Lambert Hollow Road near Morehead.
Lambert Hollow Road near Morehead was closed due to flooding.
Three homes were flooded along Foxport Rd and the road was closed due to flooding. Pleasant Valley Road, Black Diamond Road and Prater Road was also closed due to flooding.
A tree was blown down on Mount Carmel Road.
A tree was blown down on Wallingford Road.
East Main Street near Morehead was impassable due to flooding.
Dry Creek Road near Morehead was closed due to flooding.
Ryan Road near Muses Mills was closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586354, 586355, 586346, 586347, 586356, 586358, 586349, 586352, 586353.